My 65 year old patient with stage III Hodgkin's is having a tough time with Bren-AVD. Admitted once for neutropenic fever, dose reduced Bren and Adria and still having severe nausea, daily diarrhea with zofran, compazine, emend, zyprexa. I'm adding lomotil and changing compazine to phenergan. I'm thinking she will need further dose reductions or delays. Any ideas?
In our experience AAVD is very challenging in patients 65 and older. Instead of continuing to dose reduce we have been doing sequential A-AVD so that we can maintain the full dose levels. https://ascopubs.org/doi/full/10.1200/JCO.2018.79.0139 This is based off Andy Evans paper. I am assuming you also added GCSF to AAVD? As far as nausea, you did everything I would do. I assume you have dexamethasone built into your orderset and have also been giving that in addition to everything you mentioned. And zofran and compazine were scheduled every 8 hours around the clock? Fluids boluses can help with nausea also. But I’d try giving him a break from AVD, give 2 cycles of brentuximab (per this manuscript) come back and finish what is left with AVD, and then finish off with single agent brentuximab.